Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Mobile, AL

March 30, 2025Baldwin County, Alabama

NWS Mobile, AL issued this flash flood warning at Mar 30, 2025, 2:35 PM CDT for Baldwin County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2025, 2:35 PM CDT (19:35 UTC)
Expired
Mar 30, 2025, 5:45 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

694 
WGUS54 KMOB 301935
FFWMOB
ALC003-302245-
/O.NEW.KMOB.FF.W.0003.250330T1935Z-250330T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
235 PM CDT Sun Mar 30 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Central Baldwin County in southwestern Alabama...

* Until 545 PM CDT.

* At 235 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Spanish Fort, Stapleton, Steelwood, Pine Haven, Malbis, Bromley, 
  Gateswood and Bridgehead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3078 8755 3063 8756 3065 8792 3076 8792

FLASH FLOOD...RADAR INDICATED

$$

RD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 10:29 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 30, 10:29 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1029 AM CDT Sun Mar 30 2025

...New Discussion...

.DISCUSSION...
Issued at 1029 AM CDT Sun Mar 30 2025

Mesoscale Update...Things this morning have become rather
interesting across the coastal areas as storms have formed along a
subtle boundary extending from southeastern MS across mobile and
Baldwin counties into the western Florida panhandle. Looking at
the environment across the area, there are some things that catch
our eye. While deep layer shear is relatively on the weaker side,
current KMOB radar vertical wind profile shows roughly 30 knots of
0-6km bulk shear which is enough for transient supercellular
structures along this boundary. Couple this with a rather curved
streamwise low level hodograph and weak storm inflow around 20 to
25 knots and we are well into what we would consider to be an
environment favorable for the Gulf coast mini spinny or mini
supercell environment. We have already noticed a couple of
rotating storms across southern Mobile and Baldwin this morning
along the boundary. Given this environment, a brief window has
developed for the potential of a tornado or two across the I-10
corridor. While not expected to be a widespread threat, the best
rule of thumb along the Gulf coast is to never trust a boundary.
One limiting factor is rather poor low level instability profile
this morning that might limit low level stretching enough to
prevent a more confident risk. The best window for a tornado is
roughly from now through noontime.

During the afternoon, concerns likely turn to a flash flooding
risk across the same areas as upper level diffluence overspreads
the area. Convective coverage is expected to increase along the
boundary this afternoon and with overall storm motions to be slow
nearly boundary parallel some training is expected across the I-10
corridor, deep tropical moisture profiles will support warm rain
processes which tends to result in rather impressive rain rates.
High res guidance appears to support this as some guidance shows
areas along and south of I-10 receiving a rather quick 3 to 5
inches with some locally higher amounts. While recently drier
conditions will likely limit the flooding potential, heavy rain
rates with our poor drainage coastal communities could result in
flash flooding. Storms should subside by early evening as the
subtle diffluence lifts out and shortwave ridging builds in
temporarily. Then our attention turns to Monday's severe weather.
BB-8

&&

.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sun Mar 30 2025

IFR/MVFR ceilings prevail over the area this morning then improve
to MVFR/VFR ceilings this afternoon. Ceilings then lower to IFR
tonight. Showers and storms gradually develop across the area
today then diminish late this afternoon and end by the early
evening hours. A line of showers and storms is anticipated to
advance into the northwestern portion of the area late tonight.
Southeasterly winds 5 to 10 knots become southerly today with a
similar flow persisting through much of tonight. /29

&&

.MARINE...
Issued at 353 AM CDT Sun Mar 30 2025

Light to moderate southeasterly winds become southerly tonight
then southwesterly on Monday. Winds become northerly Monday night
as a cold front moves through, then a light southeasterly flow
returns on Tuesday. The onshore flow becomes moderate to
occasionally strong for Wednesday and Thursday. Will need to
monitor for fog development tonight, including potential dense
fog development. Small craft should occasionally exercise caution
mainly from Wednesday into Thursday morning. Winds and seas will
be higher near storms. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      66  81  59  80  67  83  69  84 /  20  90  10  10   0   0   0   0
Pensacola   68  77  64  77  69  78  70  79 /  10  80  10  10   0   0   0   0
Destin      67  75  64  77  69  78  70  79 /  20  80  10  10   0   0   0   0
Evergreen   64  80  55  83  64  86  65  88 /  20  90  10  20  10   0   0  10
Waynesboro  63  82  52  82  65  87  68  87 /  60  90  10  20  10  10  10  10
Camden      63  78  52  80  64  86  66  87 /  30  90  10  20  10   0   0  10
Crestview   64  80  58  82  64  84  65  84 /  10  90  10  10   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Mar 30, 9:25 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
925 AM CDT Sun Mar 30 2025

ALZ264-266-301515-
Baldwin Coastal AL-Baldwin Central AL-
925 AM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN COUNTY
THROUGH 1015 AM CDT...

At 925 AM CDT, Doppler radar was tracking a strong thunderstorm over
Magnolia Springs, or near Foley, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elberta, Summerdale, Foley, and Magnolia Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3031 8772 3039 8781 3057 8766 3045 8752
TIME...MOT...LOC 1425Z 224DEG 10KT 3039 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, Mar 30, 1:36 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
136 PM CDT Sun Mar 30 2025

FLZ201-301930-
Escambia Inland FL-
136 PM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ESCAMBIA COUNTY
THROUGH 230 PM CDT...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Bay Minette, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Escambia County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8757 3082 8760 3084 8762 3090 8762
      3090 8758 3093 8739 3078 8740
TIME...MOT...LOC 1836Z 264DEG 11KT 3085 8758

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, Mar 30, 2:07 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Sun Mar 30 2025

ALZ264-FLZ201-301945-
Baldwin Central AL-Escambia Inland FL-
207 PM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN AND WEST
CENTRAL ESCAMBIA COUNTIES THROUGH 245 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Molino, or 15 miles northeast of Loxley, moving east at
10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8763 3079 8758 3079 8756 3080 8756
      3077 8731 3073 8731 3058 8739
TIME...MOT...LOC 1906Z 291DEG 10KT 3072 8753

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:25 AM CDTSpecial Weather StatementMOBBaldwin50 min
Mar 30, 9:37 AM CDTSevere Thunderstorm WarningMOBBaldwin38 min
Mar 30, 9:57 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 30, 10:56 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Mar 30, 12:09 PM CDTSpecial Marine WarningMOB36 min
Mar 30, 12:30 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 30, 1:00 PM CDTTornado WarningMOBBaldwin30 min
Mar 30, 1:23 PM CDTFlash Flood WarningMOBBaldwin4 hr
Mar 30, 1:36 PM CDTSpecial Weather StatementMOBBaldwin54 min
Mar 30, 1:41 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Mar 30, 2:55 PM CDTFlash Flood WarningMOBBaldwin3 hr
Mar 30, 3:43 PM CDTFlash Flood WarningMOBBaldwin4 hr
Mar 30, 3:51 PM CDTMarine Dense Fog AdvisoryMOB18 hr
Mar 30, 4:01 PM CDTSpecial Marine WarningMOB89 min
Mar 30, 5:03 PM CDTSpecial Marine WarningMOB72 min
Mar 30, 5:28 PM CDTRiver Flood WarningMOBBaldwin50 hr
Mar 30, 5:53 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 30, 6:06 PM CDTSpecial Marine WarningMOB84 min
Mar 30, 6:22 PM CDTSpecial Marine WarningMOB83 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.